MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. SUOH 03; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. SUOH 03; PTCA GUIDE WIRE
Catalog Number AHW14R013S
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information, it was presumed that stress generated with wire manipulation in attempts to cross the tortuous collateral had likely made the guide wire become deformed, interfering with the concomitant microcatheter.Further applied stress generated with removal had most likely contributed to shear the deformed wire and detach the coil wire from the core.It was concluded that this event was not attributed to product quality.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.If resistance is felt between this guide wire and the other interventional devices while operating this guide wire in the blood vessel, avoid applying excessive force.When abnormal resistance is felt, remove the entire system from the patient's body and determine the cause.Otherwise, the guide wire may break or be damaged and may cause injury to the blood vessel or leave fragments inside the vessel.[malfunction and adverse effects] breakage of the guide wire.
 
Event or Problem Description
It was reported that intervention was performed to treat an unspecified coronary artery.The physician was using an asahi suoh 03 guide wire to across a heavily tortuous epicardial collateral.As he was advancing an asahi corsair pro xs microcatheter, the tip of the guide wire broke off into the collateral vessel.He was able to successfully retrieve the tip with a snare.The physician commented that the guide wire had been prolapsed and kinked.Upon pulling it back into the microcatheter, the microcatheter sheared the coil off of the mandrel of the wire.Another suoh was used and the case was successfully completed.The patient did great and everything is fine.Furthermore, there was no adverse reaction.
 
Additional Manufacturer Narrative
The suoh 03 guide wire was returned for evaluation.Tip separation was confirmed on the retuned guide wire.The outer coil was fractured at the distal-mid solder that was originally located at 30mm from the tip.The core and the elongated inner coil were fractured at approximately 1mm distal to the solder.A bend was observed proximal to the fracture end.Microscopic observation found that there was a circumferential crack on the core shaft and the core had a stepped fracture surface, indicating repeated bending stress had contributed to the observed core fracture.The fracture end of the inner coil was flat, one of typical characteristics of fracture by torsion.This finding indicated that torsion had generated as the inner coil was pulled so as to make the coil structure straighten.Based on the obtained information and investigation outcome, it was presumed that bending stress generated with wire manipulation in attempts to cross the tortuous collateral had most likely contributed to the observed separation of the core of the retuned suoh 03 guide wire.Due to anatomy, the guide wire also become deformed, interfering with the concomitant microcatheter.Further applied tensile stress generated with removal had most likely made the outer and inner coils to elongate and shear off from the rest.It was concluded that this event was not attributed to product quality.Because the separated tip was not returned, potentiality could not be completely ruled out that the fragment might be left in the patient.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.If resistance is felt between this guide wire and the other interventional devices while operating this guide wire in the blood vessel, avoid applying excessive force.When abnormal resistance is felt, remove the entire system from the patient's body and determine the cause.Otherwise, the guide wire may break or be damaged and may cause injury to the blood vessel or leave fragments inside the vessel.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that intervention was performed to treat a chronic total occlusion (cto) in the left circumflex artery (lcx).Antegrade wire escalation was performed through a non-asahi mamba catheter: first with a non-asahi runthrough wire, a non-asahi fighter wire.It was an ambiguous cap.The physician then went retrograde down the apical lad and used an asahi suoh 03 guide wire to across a heavily tortuous epicardial collateral.As he was advancing an asahi corsair pro xs microcatheter, the tip of the guide wire broke off into the collateral vessel.He was able to successfully retrieve the tip with a 4mm microsnare.The physician commented that the guide wire had been prolapsed and kinked.Upon pulling it back into the microcatheter, the microcatheter sheared the coil off of the mandrel of the wire.Another suoh was used and the case was successfully completed.The patient did great and everything is fine.Furthermore, there was no adverse reaction.

Brand Name
SUOH 03
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key11936369
Report Number3003775027-2021-00098
Device Sequence Number17107868
Product Code DQX
UDI-Device Identifier04547327116749
UDI-Public(01)04547327116749(17)231031(10)201116A18A
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K162842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Catalogue NumberAHW14R013S
Device Lot Number201116A18A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age65 YR